# SDR CA121129003

- Difficulty date: November 28, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 305A
- Aircraft time: 7,147 hours
- Engine: Lyc O540A4A5
- System (JASC): 7160 · Engine Air Intake System
- Part: Hinge
- Part number: 06501471
- Condition: Failed
- Location: Airbox Door
- Part time: 303 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE CARBURATOR AIR BOX ASSY WAS INSTALLED UNDER STC SA1201SW. IT IS SUSPECTED THAT WHILE THE ENGINE IS RUNNING ON THE GROUND, THE ALTERNATE DOOR IS CONSTANTLY FLUCTUATING DUE TO THE LACK OF POSITIVE AIR PRESSURE.  SINCE IT IS NOT POSSIBLE TO STOP HOT AIR FROM ENTERING INTO THE ENGINE, THIS RESULTS IN PREMATURE FAILURE OF THE DOOR. THE FAILURE OF THE HINGE COULD CAUSE THE ENGINE TO INGEST THE BROKEN PARTS. HINGE TO BE REPLACE BEFORE NEXT FLIGHT.  INSPECTION PERFORMED AT EACH 50 HRS OF AIR TIME TO AVOID COMPLETE FAILURE.  PROPOSITION FOR A MODIFICATION TO THE CARB HEAT SYS UNDER STUDY.
